How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr David Your Own Question
Dr David
Dr David, Doctor
Category: OB GYN
Satisfied Customers: 42339
Experience:  Experienced physican trained in ob-gyn and oncology
Type Your OB GYN Question Here...
Dr David is online now
A new question is answered every 9 seconds

I took a "Take Action" one step emergency contraceptive

Customer Question

I took a "Take Action" one step emergency contraceptive about two and a half days after unprotected sex. I had finished my last period about a week before. The week after taking the pill I was asymptomatic and all was normal. Then I began what seemed a normal, though early, period. That lasted from Tuesday to Sunday evening when my bleeding became very heavy and bright red (considerably heavier than normal mesntural bleeding). That extremely heavy bleeding (following a week long seemingly normal period) has lasted over three days now. Could anyone tell me what is going on? I'm starting to worry something is really wrong. I've been bleeding for going on 9 days now.
Submitted: 15 days ago.
Category: OB GYN
Expert:  Dr David replied 15 days ago.

This is Dr. David. I am reviewing your question now and will be with you momentarily.

Expert:  Dr David replied 15 days ago.

the one step emergency contraception causes hormone changes which can cause your next period to be much heavier.

this will get better with time.

make sure you drink plenty of water and fluids to prevent dehydration.

let me know if you have questions .

Customer: replied 15 days ago.
Thank youCan you tell me how long I can expect this heavy bleeding to go on?
Expert:  Dr David replied 15 days ago.

this varies from patient to patient

it can last 9-12 days

it can even be longer than that.

but it will stop

and your next period will not be as heavy.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

Thanks for using

Related OB GYN Questions